Author(s): Segal AR, Doherty KM, Leggott J, Zlotoff B
Abstract Share this page
Abstract Cutaneous eruptions are a commonly reported adverse drug reaction. Cutaneous adverse drug reactions in the pediatric population have a significant impact on patients' current and future care options. A patient's recollection of having a "rash" when they took a medication as a child is a frequent reason for not prescribing a particular treatment. The quick detection and treatment of cutaneous adverse drug reactions, plus identification of the causative agent, are essential for preventing the progression of the reaction, preventing additional exposures, and ensuring the appropriate use of medications for both the current condition and others as the patient ages. The purpose of this review is to discuss a reasonable approach to recognition and initial management of cutaneous adverse drug reactions in children.
This article was published in Pediatrics
and referenced in Journal of Neurological Disorders